MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804225-28
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The xience skypoint is currently not commercially available in the us; however, it is similar to a device sold in the us.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous, 90% stenosed, de novo, distal left anterior descending coronary artery (dlad) lesion.A 2.25x28 xience skypoint drug eluting stent (des), was advanced against resistance and failed to cross the lesion.When the device was removed, it was noted that the distal edge of the stent was flared, and the stent had shifted on the balloon.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott device was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It is likely the device interacted with the heavily calcified, moderately tortuous, 90% stenosed lesion during advancement, as resistance was noted, resulting in the reported failure to advance and material deformation.Further interaction with the challenging anatomy during advancement/retraction of the device likely contributed to the reported stent movement/dislodgement.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11113371
Report Number2024168-2021-00045
Device Sequence Number3923056
Product Code NIQ
UDI-Device Identifier08717648233029
UDI-Public08717648233029
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue Number1804225-28
Device Lot Number0082641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY XD 2.25*24.